MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM WITH INHIBIZONE; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM WITH INHIBIZONE; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72404137
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was scheduled to have the artificial urinary sphincter removed due to incontinences as a large bit of extra issue was left around the urethra at the time of cuff placement, in order to provide some protection to a previously damaged urethra.This does not appear to have been effective though, as urinary incontinence is still bothersome.A revision surgery to change the cuff size is booked for (b)(6) 2021.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported cuff was too small resulting in incontinence could not be established as the product is not available for analysis.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of the cuff was too small resulting in incontinence cannot be confirmed.Based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established has been chosen.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter (aus) removed due to incontinence as a large bit of extra issue was left around the urethra at the time of cuff placement, in order to provide some protection to a previously damaged urethra.This does not appear to have been effective though, as urinary incontinence was still bothersome.The patient had the aus cuff replaced with a smaller cuff.

Brand Name
AMS 800 URINARY CONTROL SYSTEM WITH INHIBIZONE
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11697236
Report Number2124215-2021-09300
Device Sequence Number11508329
Product Code EZY
UDI-Device Identifier00878953003153
UDI-Public00878953003153
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/22/2021
Device Model Number72404137
Device Catalogue Number72404137
Device Lot Number1000384428
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age80 YR